HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   ADD / ADHD (https://www.healthboards.com/boards/add-adhd/)
-   -   adderall to concerta crash! (https://www.healthboards.com/boards/add-adhd/191852-adderall-concerta-crash.html)

5alive 07-21-2004 09:15 AM

adderall to concerta crash!
 
I've been on adderall for 4yr. now.It has been a good drug,but lately,i've had ups and downs all day.I was on 20mg.short acting 3 times a day.Yesterday I asked doc for a change,he said there is no way anyone should take more adderall a day.which I agree.He put me on concerta 54mgs.after 5hrs. I was crazy sick.
I took the adderall again,but now what?It worked so good for so long,but ups and downs daily are better than major sick,feeling like dieing.I've tried xr,to no avail.
I'm also bipolar,today I feel crazier than ever.help

pufnstuf77 07-21-2004 05:14 PM

Re: adderall to concerta crash!
 
Hello..Your doctor switched you from 60mg of adderall to 54mg of concerta and did not have you taper off one and taper on to the other???
That is not good. You have been on Adderall for a long time, It's not good to just stop like that. You should taper down and then taper up. Why the doctor switched you to Concerta (which is basically ritalin XR, and ritalin is 50% less strong as a stimulant than adderall)..without any taper time..is what is confusing... if this is the case..you should go to a diff dr!!and if you decide to go at it alone, i hope you good luck.

pufnstuf77 07-21-2004 10:57 PM

Re: adderall to concerta crash!
 
let me also suggest that if you continue on adderall, you are not necessarily bound to the label - i'm sure if you asked your doctor, they would say it is okay to take 10mg six times a day, or 20-20-10-10, if you take less of a dose more often it really helps with those ups and downs you get with adderall by spacing the doses out.

5alive 07-23-2004 05:51 AM

Re: adderall to concerta crash!
 
Hi puff,Thank you for your replys.I think I'm going to try the brokendoses sugg.I'm the one who thought I could go straight to another med.The ups and downs are dreadfull.After just one morning on concerta,he did put me back on my reg.meds.I do want to taper down and i just think a start of 10mgs throughout the day is an excelent
start I can handle that.Again,thank you.I'll keep in touch.

Jennita 07-24-2004 12:02 PM

Re: adderall to concerta crash!
 
[QUOTE=ADD*A*girl]I've been on adderall for 4yr. now.It has been a good drug,but lately,i've had ups and downs all day.I was on 20mg.short acting 3 times a day.Yesterday I asked doc for a change,he said there is no way anyone should take more adderall a day.which I agree.He put me on concerta 54mgs.after 5hrs. I was crazy sick.
I took the adderall again,but now what?It worked so good for so long,but ups and downs daily are better than major sick,feeling like dieing.I've tried xr,to no avail.
I'm also bipolar,today I feel crazier than ever.help[/QUOTE]

Amphetamines are linked to bi-polar and depression. My nephew even started to have mood swings on them. Since he's off them, no mood problems. Certainly they could aggravate a pre-existing condition too. Just some info in case....

herbal 07-26-2004 07:10 PM

Re: adderall to concerta crash!
 
The reason why you felt mad sick when you took the Concerta is because you have been on the Adderall for so long, and you stopped it cold turkey pretty much and your brain/body was crying out for it.

I suggest a new doc. Docs do make mistakes, but when they mistakes like that...run! lol


All times are GMT -7. The time now is 04:41 AM.